MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ3; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ3; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Model Number 9611-63-000
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed about 15 years ago (the date was unknown) at another hospital via tha.It was reported that the revision surgery was performed on (b)(6) 2020 by replacing the stem due to the dislocation.The surgery was completed, and it was unknown whether there was any surgical delay.The surgeon found like corrosion on the removed stem.There was no loosening of the stem and cement, no sign of infection.The condition of fixation was good.The surgeon requested investigation of component analysis of corroded parts.No further information is available.
 
Event or Problem Description
Additional information received indicated that the removal of the stem was caused by the clear zones that were found at the bone/cement interface in the calcar section which cause pain to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device and photographs confirmed the reported corrosion.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
C-STEM SZ3
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key10876550
Report Number1818910-2020-25113
Device Sequence Number16803291
Product Code LZN
UDI-Device Identifier10603295235200
UDI-Public10603295235200
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982918
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9611-63-000
Device Catalogue Number961163000
Device Lot Number1871038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/15/2020
02/02/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/22/2020
02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;